Hail, Little River
- When
- April 23, 5:55 PM CST
- Where
- Little River County, 2.82 mi SSE of Millwood Lake
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.710, -94.010
Hail was reported in the community of Yarborough Landing.
A disturbance moving ahead of a strong upper level storm system generated scattered thunderstorms on the 23rd. Some storms reached severe limits producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A disturbance moving ahead of a strong upper level storm system generated scattered thunderstorms on the 23rd. Some storms reached severe limits producing large hail. A few supercells showed some rotation...and tornadoes were reported across portions of southwest Arkansas during the evening hours of April 23rd. This activity continued to produce severe thunderstorms during the early morning hours of April 24th as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 23, 5:16 PM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 616 PM CDT FRI APR 23 2010 .DISCUSSION... QUICK ZONE UPDATE JUST SENT TO ADD TORNADO WATCH #82 FOR MUCH OF E TX/SE OK/SW AR/EXTREME NW LA...TIL 07Z. A NARROW BAND OF CONVECTION HAS DEVELOPED ALONG THE RESIDUAL DRY LINE/SFC TROUGH THAT REMAINS PARKED FROM EXTREME WRN AR SW INTO NE AND CNTRL TX. THE SHORT TERM PROGS HAVE THIS BNDRY RETREATING A BIT NWD OVERNIGHT AS A 50-65+KT SRLY LLJ DEVELOPS AHEAD OF A VIGOROUS SHORTWAVE EXPECTED TO ROUND THE LARGE CLOSED LOW ACROSS OUR REGION OVERNIGHT. VISIBLE SATELLITE IMAGERY ALREADY SHOWS THE NOSE OF THE 120+KT UPPER LEVEL JET STREAK NOSING NE INTO SW TX ATTM...WITH THE ENHANCEMENT OF THE AC FIELD ACROSS MUCH OF W TX S TOWARDS THE RIO GRANDE...WITH THIS JET ALREADY ENHANCING SUPERCELL DEVELOPMENT ALONG THE SFC BNDRY ACROSS CNTRL TX...WITH A LEFT SPLIT/MOVING SUPERCELL NOTED JUST S OF ACT. BELIEVE THE CONVECTION SHOULD TO EXPAND ALONG THE SFC BNDRY THIS EVENING...WHERE MLCAPES RANGE FROM 2000-3000 J/KG ACROSS NE TX. WITH THE ENHANCEMENT OF THE LLJ THIS EVENING...AND LOW LEVEL FLOW CONTINUING TO BACK AHEAD OF THE SFC BNDRY AS IT SHIFTS E LATE...THE TORNADO THREAT WILL ONLY INCREASE WITH TIME. DMG WINDS/LARGE HAIL WILL INCREASE AS WELL...AS THE CONVECTION BECOMES MORE NUMEROUS JUST PRIOR TO SUNRISE. THUS...ADDITIONAL TORNADO WATCHES WILL BE NEEDED LATE TONIGHT/SATURDAY MORNING FOR MUCH OF THE REGION. WILL CONTINUE TO EVALUATE AND WILL ADDRESS ANY POTENTIAL CHANGES IN THE FORECAST WITH THE MID EVENING DISCUSSION. 15 .PREV DISCUSSION.../ISSUED 328 PM CDT FRI APR 23 2010/ AS WE HAVE BEEN ADVERTISING...A STRONG UPPER LEVEL IMPULSE IS PROGGED TO SWING AROUND THE BASE OF A LARGE TROUGH LOCATED OVER THE CENTRAL UNITED STATES. THIS IMPULSE WILL TRIGGER A ROUND OF STRONG TO SEVERE THUNDERSTORMS LATE TONIGHT AND SATURDAY MORNING OVER EAST AND NORTHEAST TEXAS. THIS LINE OF STORMS WILL MOVE EAST OVER NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTH LOUISIANA DURING THE MORNING HOURS ON SATURDAY. AHEAD OF THIS LINE OF STORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP...AND A FEW MAY BECOME SEVERE WITH LARGE HAIL AND ISOLATED TORNADOES. ONCE THE LINE OF STORMS FORMS EARLY SATURDAY...THE MAIN THREATS FROM THE LINE OF STORMS WILL BE DAMAGING WINDS...ISOLATED POCKETS OF LARGE HAIL...AND ISOLATED TORNADOES. AFTER SATURDAY...FAIRLY QUIET WEATHER WILL RETURN TO THE FOUR STATE AREA...UNTIL THURSDAY OR FRIDAY...WHEN SHOWERS AND THUNDERSTORMS RETURN TO THE AREA...AS A LOW PRESSURE SYSTEM FORMS OVER THE CENTRAL PLAINS. BY THE WAY...WILL ALSO INCLUDE A SLIGHT CHANCE OF RAIN FOR MONDAY NIGHT...AS A WEAK SHORT WAVE MOVES JUST NORTH OF THE FOUR STATE AREA...FROM NORTHWEST TO SOUTHEAST...AND A WEAK COLD FRONT SINKS SOUTH INTO THE FOUR STATE REGION. /03/ && .AVIATION... A BRIEF BREAK FROM TSRA ACTIVITY IS BEING OBSERVED ACROSS THE AREA. CEILINGS REMAIN MAINLY IN THE MVFR CATEGORIES...AS TEMPO IFR CIGS REMAIN TIED TO ANY TSRA ACTIVITY THIS AFTER/EVENING. +TSRA ACTIVITY WILL REMAIN POSSIBLE THIS EVENING...AND A TORNADO WATCH CONTINUES THROUGH 22Z. GR HAS BEEN OBSERVED TODAY...AND IF A SEVERE TSRA MOVES NEAR A TERMINAL TEMPO GR MAY BE OBSERVED. AMD/S WILL LIKELY CONTINUE TO ADJUST FOR THE CHANGING WX CONDITIONS...SO AVIATION INTEREST SHOULD REMAIN ALERT. /11/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 77 56 78 53 / 60 60 10 10 10 MLU 67 77 57 77 52 / 50 70 20 10 10 DEQ 60 75 51 73 45 / 60 50 10 10 10 TXK 64 76 55 75 52 / 60 50 10 10 10 ELD 67 76 54 76 49 / 50 70 20 10 10 TYR 62 79 54 77 52 / 60 50 10 10 10 GGG 62 78 54 78 50 / 60 60 10 10 10 LFK 68 80 55 80 51 / 60 60 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1205 PM CDT FRI APR 23 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-241200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1205 PM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A VIGOROUS STORM SYSTEM IS FORECAST TO MOVE ACROSS THE REGION THIS AFTERNOON AND TONIGHT. THE FIRST WAVE OF STORMS WILL AFFECT THE FOUR STATE AREA THIS AFTERNOON...WITH THE SECONDARY MAIN STORM SYSTEM TO MOVE INTO NORTHEAST AND EAST TEXAS LATE TONIGHT. A COMBINATION OF UNSTABLE AIR...STRONG WIND SHEAR...AND ABUNDANT LOW LEVEL MOISTURE WILL ALLOW FOR AN ENVIRONMENT CONDUCIVE TO STRONG TO SEVERE THUNDERSTORMS...WITH THE MAIN THREAT BEING DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A SECONDARY UPPER-LEVEL DISTURBANCE WILL ALLOW FOR A CONTINUED THREAT OF SEVERE WEATHER SATURDAY MORNING UNTIL ABOUT NOON ACROSS THE MAJORITY OF THE FOUR STATE REGION. RAINFALL AMOUNTS APPROACHING THREE INCHES CAN BE EXPECTED ALONG A LINE FROM JACKSONVILLE TEXAS...THROUGH SHREVEPORT...AND INTO EL DORADO ARKANSAS. ALONG WITH HEAVY RAINFALL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS MAY BE ACTIVATED ANYTIME FROM THIS AFTERNOON THROUGH SATURDAY MORNING. 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
103 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 4 SE HAYNESVILLE 32.93N 93.09W
04/23/2010 E1.00 INCH CLAIBORNE LA PUBLIC
PUBLIC REPORT FROM A SERVICE STATION ALONG US 79
&&
04PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
219 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL EL DORADO 33.22N 92.66W
04/23/2010 E0.50 INCH UNION AR LAW ENFORCEMENT
&&
18SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 PM CDT FRI APR 23 2010
ARZ050-051-059-060-TXZ097-240000-
BOWIE-HEMPSTEAD-HOWARD-LITTLE RIVER-SEVIER-
616 PM CDT FRI APR 23 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...HEMPSTEAD...SEVIER AND HOWARD...
IN NORTHEAST TEXAS...
BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
ASHDOWN...OGDEN...RICHMOND...SARATOGA...TOLLETTE AND WILTON...
AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR RICHMOND...OR 9 MILES SOUTHWEST OF
ASHDOWN...MOVING NORTHEAST AT 35 MPH.
ASHDOWN IS IN THE PATH OF THIS STRONG THUNDERSTORM.
MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
13PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL ASHDOWN 33.67N 94.13W
04/23/2010 E0.50 INCH LITTLE RIVER AR LAW ENFORCEMENT
&&
18The Shreveport radar (KSHV), 141 km away, was scanning. The volume nearest the first event began at 23:53 UTC.
7 hail, 2 thunderstorm wind, 1 tornado, 1 funnel cloud. Local standard time, as filed.
Hail was reported in the community of Yarborough Landing.
Quarter size hail was observed at Beards Bluff Park just east of Millwood Dam.
A massive oak tree in a church yard fell across Hempstead County Road 228. The tree was nearly 80 feet tall.
This tornado was a continuation from the tornado that first touched down in Cass County, Texas. The storm continued into Miller County, as an EF0 tornado. As the tornado moved into Miller County, several large trees limbs and branches were ripped down by the tornado along Miller County Roads 152 and 24. The tornado entered Fouke, Arkansas at around 8:10 PM CDT, where it snapped several large trees in a nearby field and caused property damage when it blew a large tree limb onto the bed of a truck and into the corner of a house. The tornado lifted as it exited Fouke. Maximum winds are estimated at 70-80 mph.
A funnel cloud was reported northeast of Prescott, Arkansas.
Hail was reported in the city of Fouke, Arkansas.
Nickel size hail was reported on County Road 43 on the east side of Fouke, Arkansas.
A huge oak tree fell across a residents driveway crushing a truck and rested beside the house.
Hail was reported on State Line Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyThe tornado archive for Arkansas, 2010Warnings in Arkansas, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 219755, 219756, 222658, 219758, 219760, 219761, 219762, 222660, 219787, 219800, 219801.